Baha implant and headaches

QuestionI am a migraneur who receives botox injections every 12 weeks and takes gabapentin and cymbalta daily to control chronic migraines. I have bilateral mixed hearing loss and have been approved for bilateral Baha 5 Attract surgery. I will be consulting with my neurologist as well.

I am wondering if there is any increase in headaches for Baha Attract recipients. Will I experience more migraines due to the implant after the recovery period from the surgery? //Virginia

Answer: Hi Virginia, thanks for your question.

While it is impossible to say that no one with a Baha Attract System implant suffers from headaches, there is no known issue and no registered complaints about increased prevalence of headaches after implantation. The Baha Attract System implant does not have any moving parts and surgery is typically considered relatively straightforward.

If there is a situation where the continued pressure from the magnet causes irritation, the external magnet and processor can be easily removed.

Please consult your implant surgeon and neurologist regarding your specific situation. Their collaboration should ensure the best possible outcome for your particular situation.

~ Jay Patterson, Product Manager, Implant & Surgery, Baha & Vistafix